1. sheelz

    sheelz Registered User

    Sep 1, 2014
    35
    Hi. My mum has been in a care home for 12 months, her medication has been the same for years, but last week mum wasn't feeling too good - she was sick twice so they decided to keep her on a dry diet (just toast)and sips of water and also to get the doctor to check her over which she did last Friday and (unknown to us til today)the dr told the care home senior to stop giving her the antidepressants. My mum seems to have gone downhill since she stopped having the antidepressants - very very sleepy, not saying much and not interested in the small amount of things she was "interested" in before. My question to anyone is - I didn't think you could 'just stop taking' antidepressants as there are side effects (which she looks like she is experiencing), and also can they do this without consulting a family member ? thanks in advance.
     
  2. LadyA

    LadyA Registered User

    Oct 19, 2009
    13,506
    Ireland
    I think it would depend on the medication. If you are concerned about what looks like a sudden downturn in your mum's condition, I would ask for the GP to see her again and re-evaluate her, and see if you can talk to the GP about it, or to the nursing home management.

    Sent from my Moto G Play using Talking Point mobile app
     

Share This Page

  1. This site uses cookies to help personalise content, tailor your experience and to keep you logged in if you register.
    By continuing to use this site, you are consenting to our use of cookies.
  1. This site uses cookies to help personalise content, tailor your experience and to keep you logged in if you register.
    By continuing to use this site, you are consenting to our use of cookies.